MAUDE Adverse Event Report: AGA MEDICAL CORPORATION EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

AGA MEDICAL CORPORATION EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-33M-00
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.Investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 33 mm epic mitral tissue valve was sized and chosen for procedure.After coming off bypass and reviewing the valves function during an intra-operative echo, the valve appeared to have some eccentric mr through the valve.The surgeon decided to go back on bypass and remove the valve.The valve was replaced with a 31mm epic mitral valve and the procedure was completed without incident.Patient is stable and recovering.
 
Additional Manufacturer Narrative
An event of a cusp remaining "stuck to the stent post" and resultant regurgitation was reported.A portion of one cusp of the received valve had been previously removed, consistent with damage during histopathological examination, precluding functional examination.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.This was inclusive of inspections for proper cuspal coaptation and hemodynamic performance.The cause of the reported event could not be conclusively determined.

Brand Name
EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10734126
Report Number2135147-2020-00448
Device Sequence Number3180382
Product Code LWR
UDI-Device Identifier05414734055611
UDI-Public05414734055611
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2024
Device Model NumberE100-33M-00
Device Catalogue NumberE100-33M-00
Device Lot NumberBR00025213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;